after reading about the side effects I was absolutely terrified to be honest
You would be if you read a list of potential side-effects for just every drug. Side-effect lists are the drug companies 'get out of paying large compensation claims' card so they list every side-effect anyone has reported during the drug trial process, even stuff they know wasn't/couldn't be caused by the drug.
My appetite has increased in the short period since Friday which has been great as I'd dropped a lot of weight and am going home next week and hopefully will not be confronted by the 'emaciated Imelda' comment that I normally get from my sister.
Probably the most common mirtazapine side-effect is carbohydrate cravings. Some get it so bad that they literally eat sugar by the spoonful straight from the bag.
As for it kicking in for the depression side ..
Mirtazapine is the last resort drug for those so severely depressed that they are almost catatonic. If it can't pull them back from the abyss then nothing short of ECT can. So there is a good chance it will ease yours, although there is no guarantee as it is very much dependent on individual biology.
Can't read a book or study .. all I'm doing is watching series on the computer and writing every now and again .. I'm not me! and keep ruminating. Have any of you got that as well or is that a silly question from me?
I suspect it is more likely to stem from the sedation than the drug per se. That said, antidepressants can cause all manner of weirdness in the first few weeks so I might be wrong. If it persists refer it to your doctor.